Alert archive / Hawaii / High Surf Advisories in 2009

High Surf Advisory 21, NWS Honolulu, HI

June 13, 20094 counties in Hawaii

NWS Honolulu, HI issued this high surf advisory at Jun 13, 2009, 2:59 PM HST for 4 counties in Hawaii. It was in force for 5 days.

The area

The counties it named.

The facts

Issued
Jun 13, 2009, 2:59 PM HST (00:59 UTC)
Expired
Jun 18, 2009, 3:13 AM HST
In force
5 days
Issued by
NWS Honolulu, HI

Counties Hawaii County, HI, Honolulu County, HI, Kalawao County, HI, Kauai County, HI

The nearest sounding before it

Lihue, (PHLI), launched 00:00Z, 1.0 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lihue, at 00:00Z on 2009-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 123 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lihue, at 00:00Z on 2009-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
123 J/kg
Mixed-layer CIN
-237 J/kg
Mixed-layer LCL
1155 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-7 m²/s²
0-3 km storm-relative helicity
-85 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

143 
WHHW40 PHFO 140059
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
259 PM HST SAT JUN 13 2009

HIZ001>003-005-013-014-016-018-019-021-023>025-141400-
/O.NEW.PHFO.SU.Y.0021.090614T0059Z-090616T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-
MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
259 PM HST SAT JUN 13 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

SURF ALONG SOUTH FACING SHORES WILL BE 5 TO 8 FEET THIS
AFTERNOON...THEN INCREASE TO 6 TO 9 FEET SUNDAY WITH POTENTIALLY
HIGHER SETS THROUGH MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

DEJESUS
9 follow-up statements
660 
WHHW40 PHFO 141334
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 AM HST SUN JUN 14 2009

HIZ006-150230-
/O.EXA.PHFO.SU.Y.0021.000000T0000Z-090616T0400Z/
WAIANAE COAST-
334 AM HST SUN JUN 14 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 PM HST MONDAY...

SURF ALONG SOUTH FACING SHORES WILL BE 7 TO 10 FEET THROUGH
MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ001>003-005-013-014-016-018-019-021-023>025-150230-
/O.CON.PHFO.SU.Y.0021.000000T0000Z-090616T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-
MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-
BIG ISLAND NORTH AND EAST-
334 AM HST SUN JUN 14 2009

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

SURF ALONG SOUTH FACING SHORES WILL BE 7 TO 10 FEET THROUGH 
MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BIRCHARD
570 
WHHW40 PHFO 150132
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
332 PM HST SUN JUN 14 2009

HIZ001>003-005-006-013-014-016-018-019-021-023>025-151445-
/O.CON.PHFO.SU.Y.0021.000000T0000Z-090616T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-
WAIANAE COAST-MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
332 PM HST SUN JUN 14 2009

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST MONDAY...

SURF ALONG SOUTH FACING SHORES WILL BE 7 TO 10 FEET THROUGH
MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

DEJESUS
603 
WHHW40 PHFO 151328
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
328 AM HST MON JUN 15 2009

HIZ001>003-005-006-013-014-016-018-019-021-023>025-160230-
/O.CON.PHFO.SU.Y.0021.000000T0000Z-090616T0400Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-
WAIANAE COAST-MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
328 AM HST MON JUN 15 2009

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 PM HST THIS
EVENING...

SURF ALONG SOUTH FACING SHORES WILL BE 7 TO 10 FEET TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BIRCHARD
399 
WHHW40 PHFO 160134
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
334 PM HST MON JUN 15 2009

HIZ020-161445-
/O.EXB.PHFO.SU.Y.0021.000000T0000Z-090617T1600Z/
WINDWARD HALEAKALA-
334 PM HST MON JUN 15 2009

...HIGH SURF ADVISORY IN EFFECT UNTIL 6 AM HST WEDNESDAY...

SURF ALONG SOUTH FACING SHORES WILL BE 6 TO 9 FEET WITH LOCALLY
HIGHER SETS THROUGH EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

HIZ001>003-005-006-013-014-016-018-019-021-023>025-161445-
/O.EXT.PHFO.SU.Y.0021.000000T0000Z-090617T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-
WAIANAE COAST-MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-LEEWARD HALEAKALA-KONA-
SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
334 PM HST MON JUN 15 2009

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST WEDNESDAY...

SURF ALONG SOUTH FACING SHORES WILL BE 6 TO 9 FT WITH LOCALLY
HIGHER SETS THROUGH EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

DEJESUS
191 
WHHW40 PHFO 161348
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
348 AM HST TUE JUN 16 2009

HIZ001>003-005-006-013-014-016-018>021-023>025-170215-
/O.CON.PHFO.SU.Y.0021.000000T0000Z-090617T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-
WAIANAE COAST-MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
348 AM HST TUE JUN 16 2009

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 6 AM HST
WEDNESDAY...

SURF ALONG SOUTH FACING SHORES WILL BE 6 TO 9 FT WITH LOCALLY
HIGHER SETS THROUGH EARLY WEDNESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
951 
WHHW40 PHFO 170214
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
414 PM HST TUE JUN 16 2009

HIZ001>003-005-006-013-014-016-018>021-023>025-171515-
/O.EXT.PHFO.SU.Y.0021.000000T0000Z-090618T0500Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-
WAIANAE COAST-MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
414 PM HST TUE JUN 16 2009

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 7 PM HST WEDNESDAY...

A SOUTH-SOUTHEAST SWELL CONTINUES TO PRODUCE HIGH SURF ALONG SOUTHERN
SHORES. SURF WILL RANGE FROM 6 TO 9 FT THROUGH TONIGHT...LOWERING
SLOWLY TO 5 TO 8 FEET WEDNESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
HOAG
693 
WHHW40 PHFO 171353
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
353 AM HST WED JUN 17 2009

HIZ001>003-005-006-013-014-016-018>021-023>025-180200-
/O.CON.PHFO.SU.Y.0021.000000T0000Z-090618T0500Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-
WAIANAE COAST-MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE-
MAUI LEEWARD WEST-MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-
LEEWARD HALEAKALA-KONA-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
353 AM HST WED JUN 17 2009

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 7 PM HST THIS
EVENING...

A SOUTH SOUTHEAST SWELL CONTINUES TO PRODUCE HIGH SURF ALONG SOUTH
FACING SHORES. THE SURF IS EXPECTED TO LOWER SLOWLY TO 5 TO 8 FEET
TODAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
281 
WHHW40 PHFO 180153
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
353 PM HST WED JUN 17 2009

HIZ013-014-016-018>021-023-180300-
/O.CAN.PHFO.SU.Y.0021.000000T0000Z-090618T0500Z/
MOLOKAI LEEWARD-LANAI MAKAI-KAHOOLAWE-MAUI LEEWARD WEST-
MAUI CENTRAL VALLEY-WINDWARD HALEAKALA-LEEWARD HALEAKALA-KONA-
353 PM HST WED JUN 17 2009

...HIGH SURF ADVISORY IS CANCELLED...

SURF HEIGHTS HAVE ALONG SOUTH FACING SHORES HAVE DROPPED BELOW THE
ADVISORY LEVEL OF 8 FEET.

$$

HIZ001>003-005-006-024-025-181500-
/O.EXT.PHFO.SU.Y.0021.000000T0000Z-090618T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-
WAIANAE COAST-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
353 PM HST WED JUN 17 2009

...HIGH SURF ADVISORY NOW IN EFFECT UNTIL 6 AM HST THURSDAY...

A SOUTHEAST SWELL CONTINUES TO PRODUCE HIGH SURF ALONG SOUTH
FACING SHORES. SURF OF 5 TO 8 FEET WILL CONTINUE THROUGH TONIGHT
BEFORE SLOWLY LOWERING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$
739 
WHHW40 PHFO 181313
CFWHFO

COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE HONOLULU HI
313 AM HST THU JUN 18 2009


HIZ001>003-005-006-024-025-181415-
/O.CAN.PHFO.SU.Y.0021.000000T0000Z-090618T1600Z/
NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-OAHU SOUTH SHORE-
WAIANAE COAST-SOUTH BIG ISLAND-BIG ISLAND NORTH AND EAST-
313 AM HST THU JUN 18 2009

...HIGH SURF ADVISORY IS CANCELLED...

SURF HEIGHTS HAVE DECREASED BELOW THE 8 FOOT ADVISORY THRESHOLD
ALONG SOUTH FACING SHORES.

$$

HOAG

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Honolulu, HI wrote its last area forecast discussion before this high surf advisory went out at Jun 13, 9:46 AM HST, 5 hours 13 minutes earlier.

Area forecast discussion, Jun 13, 9:46 AM HST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HONOLULU HI
946 AM HST SAT JUN 13 2009

.SYNOPSIS...
A SURFACE RIDGE NORTH OF THE STATE WILL ALLOW GENTLE TO MODERATE
TRADE WINDS TO CONTINUE OVER THE ISLANDS THROUGH EARLY NEXT WEEK.
LIGHT SHOWERS CARRIED BY THE TRADES WILL MAINLY AFFECT WINDWARD AND
MAUKA AREAS. STRENGTHENING HIGH PRESSURE NORTH OF THE STATE IS
EXPECTED TO SIGNIFICANTLY INCREASE TRADE WIND SPEEDS ACROSS THE
ISLANDS BY THE MIDDLE OF NEXT WEEK.

&&

.DISCUSSION...
ISOLATED SHOWERS CONTINUE MOVING WWD IN THE GENTLE/MODERATE TRADE
FLOW THIS MORNING. THIS ACTIVITY SHOULD REMAIN GENERALLY TERRAIN
FOCUSED OVER THE ISLANDS TODAY WITH A FEW MODERATE SLOWER MOVING
SHOWERS LEE OF THE ISLANDS WHERE LEEWARD CONVERGENCE IS TAKING
ADVANTAGE OF POOLED MOISTURE. THE 13/12Z PHLI/PHTO SOUNDINGS REVEAL
A WELL DEVELOPED LLVL INVERSION AROUND 5500 FT WHICH SHOULD LIMIT
THE VERTICAL DEVELOPMENT OF SHOWERS AGAIN TODAY. CAPES/LI IN THE
MORNING SOUNDING ARE INDICATIVE OF AN UNSTABLE ATMOSPHERE DUE TO THE
WEAK UPPER LOW OVER THE STATE. THE BULK OF THIS INSTABILITY AND
FAVORABLE LAPSE RATES ARE VERY HIGH IN THE ATMOSPHERE AND SHOULD
REMAIN OUT OF REACH OF THE BOUNDARY LAYER MOISTURE. NOT EXPECTING
ANY HEAVY SHOWERS TODAY...BUT POSSIBLY SOME TCU AROUND AND AN ISOL
MODERATE SHOWER HERE AND THERE. BEST CHANCES WOULD BE ALONG THE KONA
COAST OF THE BI WHERE AFTN HEATING/SEA BREEZES COULD PROVIDE SOME
ADDITIONAL FORCING AND LLVL DESTABILIZATION. THE UPPER LOW WILL
CONTINUE TO PULL SOME HIGH CLOUDS NWD OVER THE ERN PORTION OF THE
STATE AS WELL. MAY HAVE TO MAKE SOME ADJUSTMENTS TO THE SHORT TERM
SKY GRIDS TO INCREASE THE HIGHER CI COVER THRU THE WKND INTO MON
MORNING. THESE HIGHER CLOUDS MAY ALSO LIMIT INSOLATION ALONG THE
KONA SIDE AS WELL.

GFS/GFS ENSEMBLES AND ECMWF REMAIN IN REASONABLE AGREEMENT
MAINTAINING DEEP LAYERED HIGH PRES NE OF THE STATE THRU THE FIRST
HALF OF THE COMING WEEK. TRADES WILL CONTINUE TO FOCUS SHOWERS OVER
AND ALONG WINDWARD/MTN TERRAIN. THE SECOND HALF OF THE WEEK WILL
BRING INCREASING TRADE WINDS AS THE HIGH SHIFTS W AND STRENGTHENS.
THE LLVL CAP SHOULD ALSO BECOME BETTER DEVELOPED FURTHER LIMITING
SHOWER DEVELOPMENT/AREAL COVERAGE REGARDLESS OF AN INCREASE IN
SHALLOW BOUNDARY LAYER MOISTURE. WILL KEEP POP80 IN THE GRIDS OVER
WINDWARD TERRAIN DURING THE SECOND HALF OF THE WEEK.

&&

.PREV DISCUSSION ISSUED 400 AM HST SAT...
THE CENTER OF A 1023 MILLIBAR SUBTROPICAL HIGH IS NEAR 29N 149W...
OR ABOUT 700 MILES NORTH NORTHEAST OF HILO. A SURFACE RIDGE EXTENDS
WEST SOUTHWEST FROM THIS ANTICYCLONE THROUGH A POINT ABOUT 330 MILES
NORTH NORTHWEST OF LIHUE. THIS SUBTROPICAL HIGH AND RIDGE WILL
REMAIN NORTH OF THE STATE THROUGH THE END OF THE UPCOMING WORK WEEK.
SINCE THE HIGH WILL CHANGE LITTLE IN LOCATION AND STRENGTH THROUGH
EARLY NEXT WEEK...THE PRESSURE GRADIENT SOUTH OF THIS FEATURE WILL
CHANGE LITTLE. THIS WILL CAUSE THE TRADE WINDS ACROSS THE HAWAIIAN
ISLANDS TO CONTINUE IN THE GENTLE TO MODERATE RANGE THROUGH THE
FIRST COUPLE OF DAYS NEXT WEEK.

EARLY MORNING SATELLITE IMAGERY AND RADAR REFLECTIVITY DATA INDICATE
SCATTERED TO LOCALLY BROKEN LOW CLOUDS AND ISOLATED LIGHT SHOWERS
ASSOCIATED WITH THE TRADE WIND WEATHER REGIME...WHICH CONTINUES TO
DOMINATE THE WEATHER PATTERN OVER THE ISLAND CHAIN. MOST OF THE LOW
CLOUDS AND SHOWERS WERE EVIDENT ACROSS WINDWARD AND MAUKA AREAS. THE
ATMOSPHERE REMAINS RELATIVELY STABLE...SO THE ISOLATED TRADE SHOWERS
EXPECTED TODAY WILL CONTINUE TO BE RATHER LIGHT. THE GENTLE TO
MODERATE TRADE WIND SPEEDS WILL ALSO ALLOW SOME LEEWARD AREAS...
PARTICULARLY ALONG THE KONA COAST OF THE BIG ISLAND...TO EXPERIENCE
LOCAL SEA BREEZE CIRCULATIONS STARTING LATER THIS MORNING. AS A
RESULT...EXPECT CLOUD BUILD UPS AND A FEW SHOWERS TO DEVELOP OVER
SOME OF THESE LEEWARD SECTIONS OF THE STATE LATER TODAY.

WATER VAPOR IMAGERY DEPICTS A WEAK UPPER TROPOSPHERIC LOW CENTERED
JUST SOUTH OF OAHU. THIS FEATURE ALOFT CONTINUES TO MOVE SLOWLY
TOWARD THE NORTHWEST. THE CLOSE PROXIMITY OF THIS LOW ALOFT TO THE
ISLANDS...MAY PROVIDE SOME SLIGHT ATMOSPHERIC INSTABILITY.
HOWEVER...THE MAIN AFFECT MIGHT BE INCREASED CLOUD COVER OVER SOME
OF THE ISLANDS WITH SOME LOCAL ENHANCED SHOWER ACTIVITY DURING THE
AFTERNOON HOURS THIS WEEKEND. HOWEVER...NO HEAVY RAINFALL IS
EXPECTED. IN ADDITION TO THE LOW CLOUDS...SOME PATCHES OF CIRRUS
FORMING ALONG THE EASTERN FLANK OF THIS UPPER LEVEL CYCLONIC
CIRCULATION ARE BEGINNING TO MOVE UP FROM THE SOUTH OVER THE EASTERN
BIG ISLAND. EXPECT THESE PATCHES OF HIGH CLOUDS TO LINGER ACROSS
PORTIONS OF THE EASTERN END OF THE STATE THROUGH TONIGHT.

BY THE MIDDLE OF NEXT WEEK...FORECAST MODELS SUCH AS THE GFS AND
ECMWF...CONTINUE TO INDICATE THE SUBTROPICAL HIGH NORTHEAST OF THE
STATE WILL GRADUALLY STRENGTHEN AND MOVE SLOWLY WEST. THIS WILL
RESULT IN A MUCH TIGHTER PRESSURE GRADIENT ACROSS THE FIFTIETH
STATE...WHICH WILL PRODUCE NOTICEABLY STRONGER TRADE WINDS STARTING
NEXT WEDNESDAY. THESE STRONGER TRADES WILL LIKELY PERSIST AT LEAST
THROUGH THE END OF THE WORK WEEK. THE MODELS ALSO APPEAR TO DEPICT
DEEPER MOISTURE AT THE SAME TIME AS THE TRADES ACCELERATE. THIS MAY
PROVIDE AN INCREASE IN SHOWER COVERAGE ACROSS PARTS OF THE STATE.

&&

.MARINE...
RECENT SRN HEMI STORM ACTIVITY WILL KEEP S FACING SHORES IN SOLID
AMOUNTS OF SURF THRU THE UPCOMING WEEK. NWW3 GUIDANCE SUGGESTS SURF
REACHING ADVISORY LEVELS AGAIN TOMORROW AS THE SWELL HITS 4 FT AT 15
SECONDS FROM APROX 180 DEG. ADDITIONAL SE SWELL FROM 140 DEG MAY
ALSO REACH THE ADVISORY LEVEL OF 8 FT EARLY NEXT WEEK.
OVERALL...SURF WILL BUILD BACK TO SEVERAL FT OVERHEAD FOR MANY AREAS
OVER THE NEXT FEW DAYS. BI SHADOWING WILL LIMIT THE SE SWELL FOR
SOME OF THE SMALLER CNTRL ISLANDS.

THE MEAN TROF NW OF THE ISLANDS WILL ALLOW FOR MORE STORM ACTIVITY
JUST S OF THE ALEUTIANS NEAR THE DATELINE. THIS MAY PROVIDE SOME
MODEST NW SWELL NEXT WEEK.

WINDS ARE EXPECTED TO REMAIN BELOW THE SMALL CRAFT ADVISORY
THRESHOLD ACROSS ALL MARINE ZONES THROUGH EARLY NEXT WEEK. THE HIGH
BUILDING NORTHEAST OF THE ISLANDS WILL LIKELY BOOST THE TRADE WINDS
TO THE SMALL CRAFT ADVISORY THRESHOLD IN THE TYPICALLY BREEZY MARINE
ZONES ADJACENT TO THE BIG ISLAND AND MAUI BEGINNING NEXT
WED...POSSIBLY EXPANDING THEREAFTER.

&&

.AVIATION...
EXP MAINLY VFR CONDITIONS FOR THE TERMINALS TODAY. PHNY WILL LIKELY
SEE THE USUAL INTERMITTENT MVFR CIGS AFT 22Z. FUHZ INVOF THE BI MAY
LEAD TO SOME PATCHY MVFR VIS THRU THE PERIOD. ELSEWHERE...ANY MVFR
CIG/VIS SHOULD REMAIN CONFINED TO WINDWARD/MT TERRAIN WITH
GENTLE/MODERATE TRADES TODAY...AND GUSTY FOR SOME OF THE TYPICALLY
WINDIER TERMINALS PHOG/PHMK/PHJH.

&&

.HFO WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

PUBLIC/AVIATION...DEJESUS
MARINE...DEJESUS/HOUSTON
PREV DISC...HOUSTON

Nearby

High Surf Advisories in Hawaii, 2009Every high surf advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.